MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. CONTOUR CURVED CUTTER STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. CONTOUR CURVED CUTTER STAPLER; STAPLE, IMPLANTABLE
Catalog Number CS40G
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Unspecified Infection (1930)
Date of Event 02/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent 3/28/2025.D4 batch # unk.An analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this lot.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what is the sequence of events for the 73-year-old patient? what device was used in each procedure? why does the surgeon believe that the device caused or contributed to the peri splenic infected hematoma? what were the indications for surgery? did the patient receive any preoperative chemotherapy or radiation? when was the staple retaining cap removed? what provisions did the surgeon take to ensure the tissue was lying evenly within the jaws? was the device difficult to close? was the device closed and repositioned multiple times prior to firing? was the device difficult to fire? was the distal transection completed in one or multiple firings? what is the scrub's experience with reloading the device? were there any difficulties loading the device? what did they do to ensure that the cartridge was snapped in please prior to closing the device? was the retaining pin placed manually or automatically? what is the current status of the patient? what was the total estimated blood loss (ml)? was a transfusion required? how was the bleeding addressed? what was the pre and postoperative anti-coagulant and pain management protocol? was the bleeding intraluminal or extraluminal? what is the current patient status? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that post op to an anterior resection the patient returned to theatre within the same week and underwent a laparotomy.Following the procedure, the patient had to return to theatre due to peri splenic infected hematoma.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/10/2025.Additional information was requested, and the following was obtained: sequence of events for the 73-year-old patient? what device was used in each procedure? why does the surgeon believe that the device caused or contributed to the peri splenic infected hematoma? what were the indications for surgery? did the patient receive any preoperative chemotherapy or radiation? when was the staple retaining cap removed? what provisions did the surgeon take to ensure the tissue was lying evenly within the jaws? was the device difficult to close? was the device closed and repositioned multiple times prior to firing? was the device difficult to fire? was the distal transection completed in one or multiple firings? what is the scrub's experience with reloading the device? were there any difficulties loading the device? what did they do to ensure that the cartridge was snapped in please prior to closing the device? was the retaining pin placed manually or automatically? what is the current status of the patient? what was the total estimated blood loss (ml)? was a transfusion required? how was the bleeding addressed? what was the pre and postoperative anti-coagulant and pain management protocol? was the bleeding intraluminal or extraluminal? what is the current patient status? response: unfortunately, no further information is available.

Brand Name
CONTOUR CURVED CUTTER STAPLER
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key21722099
Report Number3005075853-2025-02325
Device Sequence Number9400633
Product Code GDW
UDI-Device Identifier10705036012405
UDI-Public(01)10705036012405(17)290331(10)C9E01Y
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K040038
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCS40G
Device Lot NumberC9E01Y
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/13/2025
Supplement Date Received by Manufacturer04/04/2025
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date04/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown